Mar 1, 2002
Recently, my employer switched our employee drug insurance coverage. Instead of paying 15 per medication (regardless of the type or cost), I now have a 1,000.00 yearly deductible before being covered in full. I was running very low on my HIV meds after the first of the year and was told by my drug company that for a 3 month supply (Crixivan & Combivir) I would have to pay approximately 600.00. I couldn't afford the cost and had to wait approx. 2 weeks before my next paycheck. During those two weeks I ran completely out of both meds. My question is: will this two week interuption cause any permanent damage like resistance, drug failure etc.? I've been on meds for 5 years now and have only missed about 3 doses since this latest interruption. I've never had an OI and am very healthy and active. My VL is undetectable (since 10/01) and T cells were around 700. Thanks for your time and great website.
| Response from Dr. Young
Thanks for your question and comments.
Your situation is not uncommon, saddly. The cost of copays has made the direct cost of medications out of the practical reach of many.
By missing two weeks of medications, there is a good chance that you will have a low-level return of your viral load. This probably is not a big deal, since there shouldn't be any significant drug resistance and resumption of medications should result in return to undetectable levels.
It certainly would be worth asking your doctor or local AIDS service organization if they have some emergency stockpiles of medications (as we do here in Denver), set aside for persons just like you. There might also be alternative pharmacy approaches (mail order for 3 month supplies, or patient assistance programs (ADAP or pharmaceutical-sponsored); your physician or AIDS service organization might be able to help with this.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Purple Spots After Vaginal Sex With Condom Does It Mean I Have HIV
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Physical Signs Of Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.